MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PLC271000
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 04/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2023, the patient underwent an endovascular procedure to treat an abdominal and a left common iliac artery aneurysm using gore® excluder® aaa endoprostheses.It was reported that the contralateral leg component (plc141200/ 26112567) was used to extend the ipsilateral side of the rlt261412 device at the left common iliac artery.The device deployment was completed.Reportedly, the physician felt some resistance when withdrawn the delivery catheter.Reportedly, the delivery catheter was removed successfully with no other issues.However, upon looking at the delivery catheter, it was missing the olive tip.Closer inspection of the 16 fr sheath on the ipsilateral side showed that the olive tip and the catheter lumen were inside, and were able to be manually removed.There was no harm to the patient, and the case was finished with no further incident.
 
Additional Manufacturer Narrative
H6: code c19- a review of the manufacturing record for the device verified the lot met all pre-release specifications.The device remains implanted and is not available for analysis.The delivery catheter will be sent to gore for investigation.Further information will be provided.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6: code c19- a review of the manufacturing record for the plc141200/(b)(6) device verified the lot met all pre-release specifications.C22: engineering evaluation confirmed that the findings from the evaluation are consistent with the reported observations, however the cause for the leading end of the catheter separating from the rest of the catheter could not be determined.D15: the cause for the leading end of the catheter separating from the rest of the catheter could not be determined with the currently available information.The device remains implanted, however the delivery catheter was provided for analysis.The engineering evaluation showed that the leading end of the catheter (polyimide guidewire lumen) had separated from the catheter body at the trailing olive.The catheter was returned with blood indicating use of the device in the patient.There was evidence of indentations from the guidewire lumen braid indicating that the leading end of the catheter had been bonded at the trailing olive.The end of the guidewire lumen was examined for evidence of a tensile break.The end of the guidewire lumen had a clean cut indicating the guidewire lumen did not break.The findings from the evaluation are consistent with the reported observations.The cause for the leading end of the catheter separating from the rest of the catheter could not be determined with the currently available information.This type of occurrence will continue to be monitored.The gore® excluder® aaa endoprosthesis instructions for use (ifu) states: do not continue to withdraw the delivery catheter if resistance is felt during removal through the introducer sheath.Forcibly withdrawing the deliver catheter through the introducer sheath when resistance is encountered has resulted in adverse events including catheter breakage or separation resulting in potential patient harms.B5: the event description was updated.Section e: the reporter information was updated.Section h: updated section g: updated please note that the wrong device information was provided.The device information was updated, and the correct device is plc141200/(b)(6).Section d: device information was corrected.
 
Event or Problem Description
It was reported that the contralateral leg component (plc141200/ (b)(6)) was used to extend the ipsilateral side of the (b)(6) device at the left common iliac artery.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
nataliya baramzina
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key16891263
Report Number3013164176-2023-01682
Device Sequence Number14993140
Product Code MIH
UDI-Device Identifier00733132618675
UDI-Public00733132618675
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2026
Device Model NumberPLC271000
Device Catalogue NumberPLC141200
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2023
Supplement Date Received by Manufacturer06/27/2023
Initial Report FDA Received Date05/08/2023
Supplement Report FDA Received Date06/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexMale